Alert archive / Virginia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 91, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 2, 2018, 5:25 PM EDT for Mercer County, West Virginia; Bland County, Tazewell County, Virginia. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2018, 5:25 PM EDT (21:25 UTC)
- Expired
- Jul 2, 2018, 6:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bland County, VA, Tazewell County, VA, Mercer County, WV
The radar
The Roanoke radar (KFCX), 98 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 5:30 PM EDT | TSTM WND DMG | 2 Wnw Bluefield, VA | TREE FELL ON HOUSE ON THE CORNER OF WESLEY STREET AND LEE AVENUE. |
| Jul 2, 5:35 PM EDT | TSTM WND DMG | 1 Nnw Bluefield, VA | MULTIPLE TREES WERE BLOWN DOWN BY THUNDERSTORM WINDS ALONG TAZEWELL AVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 935 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
113
WUUS51 KRNK 022125
SVRRNK
VAC021-185-WVC055-022230-
/O.NEW.KRNK.SV.W.0091.180702T2125Z-180702T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
525 PM EDT MON JUL 2 2018
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Northeastern Tazewell County in southwestern Virginia...
North central Bland County in southwestern Virginia...
Mercer County in southeastern West Virginia...
* Until 630 PM EDT
* At 524 PM EDT, a severe thunderstorm was located near Bluefield,
moving north at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Bluefield...
Princeton...
Athens...
Matoaka...
and Camp Creek.
This includes The following Location Mercer County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3727 8142 3731 8140 3732 8137 3742 8131
3741 8129 3742 8128 3746 8131 3747 8128
3750 8126 3751 8121 3754 8120 3757 8120
3759 8115 3755 8103 3748 8093 3713 8123
3721 8143
TIME...MOT...LOC 2124Z 193DEG 18KT 3727 8131
HAIL...1.00IN
WIND...60MPH
$$
KK2 follow-up statements
842
WWUS51 KRNK 022139
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
539 PM EDT MON JUL 2 2018
VAC021-022148-
/O.CAN.KRNK.SV.W.0091.000000T0000Z-180702T2230Z/
Bland VA-
539 PM EDT MON JUL 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR
NORTH CENTRAL BLAND COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3727 8142 3731 8140 3732 8137 3742 8131
3741 8129 3742 8128 3746 8131 3747 8128
3750 8126 3751 8121 3757 8120 3759 8115
3755 8104 3748 8093 3724 8121 3722 8128
3719 8128 3721 8143
TIME...MOT...LOC 2138Z 196DEG 15KT 3732 8129
$$
VAC185-WVC055-022230-
/O.CON.KRNK.SV.W.0091.000000T0000Z-180702T2230Z/
Tazewell VA-Mercer WV-
539 PM EDT MON JUL 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHEASTERN TAZEWELL AND MERCER COUNTIES...
At 538 PM EDT, a severe thunderstorm was located over Pinnacle Rock
State Park, moving north at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bluefield...
Princeton...
Athens...
Matoaka...
and Camp Creek.
This includes The following Location Mercer County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3727 8142 3731 8140 3732 8137 3742 8131
3741 8129 3742 8128 3746 8131 3747 8128
3750 8126 3751 8121 3757 8120 3759 8115
3755 8104 3748 8093 3724 8121 3722 8128
3719 8128 3721 8143
TIME...MOT...LOC 2138Z 196DEG 15KT 3732 8129
HAIL...1.00IN
WIND...60MPH
$$
KK976
WWUS51 KRNK 022220
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
620 PM EDT MON JUL 2 2018
VAC185-WVC055-022230-
/O.EXP.KRNK.SV.W.0091.000000T0000Z-180702T2230Z/
Tazewell VA-Mercer WV-
620 PM EDT MON JUL 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TAZEWELL AND
MERCER COUNTIES WILL EXPIRE AT 630 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3727 8142 3731 8140 3732 8137 3742 8131
3741 8129 3742 8128 3746 8131 3747 8128
3750 8126 3751 8121 3757 8120 3759 8115
3755 8104 3748 8093 3724 8121 3722 8128
3719 8128 3721 8143
TIME...MOT...LOC 2220Z 193DEG 18KT 3752 8123
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:38 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 2, 3:38 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
338 PM EDT Mon Jul 2 2018
.SYNOPSIS...
Hot and humid conditions will continue again on Tuesday, with more
limited thunderstorm coverage than today. Somewhat cooler but still
quite warm conditions will continue through Thursday, with an
increase in shower and thunderstorm chances late in the week into
the weekend.
&&
.NEAR TERM /THROUGH TUESDAY/...
As of 330 PM EDT Monday...
The forecast area remains under influence of an anomalous
594-dm ridge associated with elevated heat and humidity levels
centered over southern New York State. A subtropical low located
south of Bermuda is forecast to undercut the southern end of
the ridge tomorrow, leading to a little greater easterly
component to surface winds as it nears the coastal Carolinas.
The heat will continue to be the main story for most locations. The
Heat Advisory remains in effect until 8 PM Monday for Buckingham
County. However, with the afternoon package, a Heat Advisory has
been issued for tomorrow (Tuesday) for Buckingham County again as
well from noon to 8 PM. Per collaboration with LWX and AKQ, we
agreed to keep the Heat Advisory for the daylight hours - leading to
the double Heat Advisory headline. Confidence was highest in heat
index values of around 105 degrees being reached in Buckingham
County; further expansion potentially into the central VA Piedmont
(away from Smith Mountain Lake) may be needed later but will let
later shifts determine if that is warranted.
A few thunderstorms have developed this afternoon in an elongated
zone of weak confluence which trails from the Blue Ridge northward
into central NY. Air mass remains moderately unstable in this zone,
though even greater instability values reside further east where
little forcing for ascent is noted and convective depth is more
shallow. Thunderstorms should continue in scattered coverage through
sunset mainly along and northwest of the Blue Ridge; a few may
become strong and wouldn't entirely discount one pulse storm that
may briefly reach severe limits but sub-severe thunderstorms should
characterize the convective threat today. Gusty winds, small hail
less than an inch in diameter, torrential rain and frequent CG
lightning would be the main hazards in thunderstorms. With lack of
any deeper triggering mechanism and as reflected in latest
convection-permitting solutions, thunderstorm coverage and strength
will begin to wane with loss of sunset around 8 PM, with convection
ending by late evening. Should see a mostly clear to partly cloudy
evening (convective debris mid clouds predominantly). With ample
moisture, the potential for patchy mist or light ground fog west of
the Blue Ridge will exist, as well as in the Piedmont of VA and NC.
Areas that saw rain today will have a greater chance. Though heat
indices will fall this evening, it will remain a muggy night with
little significant relief from heat with lows well into the 60s. Mid
70s will be rather common east of the Blue Ridge into the foothills
and Piedmont areas.
Mid-level ridge axis should still remain in place, though its
southern extent will tend to weaken somewhat later in the day. After
any fog burns off, we'll be looking at a continued very warm and
humid day across the region. 850 mb temperatures are progged by the
GFS and NAM to be around +20 to +24C. Low to mid 90s should be
common, except upper 80s in southeast West Virginia. Dewpoints
should range from the upper 60s to lower 70s in most areas except
for Buckingham County where mid-70s dewpoints are forecast. Given
higher dewpoints in Buckingham County and with temps into the mid
90s, felt confident enough to issue another heat advisory with this
package for Tuesday for Buckingham County. Forecast heat index
values elsewhere in the Piedmont/Southside range between 102-104F;
wasn't confident enough as yet given forecast heat index values on
extending the heat advisory further southwest into the Lynchburg
metro area counties and into Pittsylvania County. Further expansion
may be needed it becomes more likely that even warmer heat index
values are expected. Thunderstorm threat tomorrow looks limited;
though the increase in east flow should allow for some local
convergence to spark showers and thunderstorms mainly along the
southern Blue Ridge (PoPs 20-30%) versus in the Alleghany Highlands
(PoPs 15-20%).
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/
... As of 300 PM EDT Monday...
A sprawling upper level ridge over the much of the eastern 2/3rds of
the country Wednesday morning retrogrades west, allowing a weakness
to form in the upper levels by Thursday afternoon.
Well above normal temperatures will continue, but heat index values
east of the Blue Ridge remain below advisory criteria with highest
values near 100 in the VA Piedmont for both Wednesday and Thursday.
Expect to see slightly higher coverage in precipitation on
Wednesday, as forecast sounding show mid-level cap weakening, while
a moist weak upslope southeast low-level flow will also help to
generate shower and storms. In addition, PWAT values will be on the
rise thanks to moisture spreading west on extreme northern edge of a
west moving upper level low across the northern Gulf.
Scattered shower and storms continue Thursday with lowering heights
and continued mid-level cooling, but as winds veer in advance of the
approaching northern stream system, we lose the upslope component
for areas along and east of the Blue Ridge. Therefore, kept POPS at
slight chance to change range
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 300 PM EDT Monday...
The long-range deterministic models are in good agreement with
deepening and upper level trof across the eastern U.S. which will
help push a cold front through our area Friday night or Saturday,
with the ECMWF slightly slower than the Canadian and GFS solutions.
The GFS has shown better run to run consistency with the timing of
this frontal passage, and with the ECMWF trending more amplified
with the upper trof, leaned toward the faster solutions.
The upper trof is reinforced briefly on Sunday with another northern
stream wave digging southeast. The 12Z GFS has come into better
agreement with other models with a more progressive solution
with this second wave.
With PWAT values from the 12Z GEFS 1-3 standard deviations above
average on Friday in advance of the front, locally heavy rains will
be possible and kept POPs in the high chance to likely category
during this time. Confidence is slightly higher than the front will
push through our forecast area keeping only a small chance for POPs
Saturday night into Sunday in case ECMWF verifies.
Otherwise, temps will continue to be above normal in advance of the
frontal passage, and if cloud cover is less than expected Friday,
temps could exceed current forecast with downsloping winds with
nose of 850mb thermal trof entering our region.
Continued the trend of lowering temps/dew points Saturday into
Monday, with signals increasing for below normal temps Sunday and
Monday.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
As of 130 PM Monday...Generally VFR through early evening,
though isolated to scattered TSRA possible at Blacksburg,
Roanoke, Bluefield and Lewisburg. Already a couple rogue
TSRA in Floyd and Carroll County with a greater thunderstorm
coverage closer to scattered anticipated. Strongest
thunderstorms affecting any TAF may be capable of gusty winds,
torrential rainfall capable of reduced visbys, perhaps small
hailstones and frequent cloud- to- ground lightning. Indicated
VCTS at these terminals, and will tempo reduced visbys in a more
imminent thunder threat. Storm timing 18-01z before fizzling.
High dewpoints and any wet ground from showers/thunder in
western terminals should lead to overnight/early AM development
of patchy mist. Indicated BR at Danville, Blacksburg and
Lewisburg with visbys 4 SM; confidence is low on how low visbys
may get. Winds light and variable (outside any thunderstorms).
VFR to return again into Tuesday; may see isolated thunderstorm
development along the southern Blue Ridge Tuesday late in the
18z TAF period but likely to see less convective coverage
overall than today. Winds light and variable then become
easterly/southeasterly around 5-7 kts.
Extended Aviation Forecast...
VFR conditions will be the primary flight category through at
least mid-week, though with late night-early morning fog, and a
chance of an afternoon thunderstorms each day, mainly in the
mountains. A frontal system approaches from the northwest late
in the week which should allow somewhat better coverage of
showers and storms. Any overnight fog will depend on where it
rains and the degree any overnight clearing can take place.
Confidence in the above forecast is high through mid week and
then moderate for late in the week.
&&
.CLIMATE...
The following are current record highs for the the primary
climate sites within the RNK CWA.
Tuesday 07/03/2018
Site MaxT Year HiMin Year
KBLF 89 2012 72 1998
KDAN 99 1968 74 2014
KLYH 97 2012 74 1903
KROA 97 2012 75 1980
KRNK 95 1954 67 1963
&&
.EQUIPMENT...
As of 700 AM EDT Saturday...
The NOAA weather radio transmitter in Hinton, West Virginia
that is WXM72 and broadcasting at a frequency of 162.425 MHz
remains off the air, and will likely remain so through the week
Parts are on order to repair the transmitter, but there is no
known time of restoration. We apologize for any inconvenience.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Heat Advisory until 8 PM EDT this evening for VAZ047.
Heat Advisory from noon to 8 PM EDT Tuesday for VAZ047.
NC...None.
WV...None.
&&
SYNOPSIS...AL
NEAR TERM...AL
SHORT TERM...PH
LONG TERM...PH
AVIATION...AL/JR
CLIMATE...RAB
EQUIPMENT...WERTHazardous weather outlook, Jul 2, 3:38 PM EDT, 1 hour 47 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 338 PM EDT Mon Jul 2 2018 NCZ001-002-018-VAZ007-009>020-WVZ042>044-507-508-031945- Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski- Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Mercer- Summers-Monroe-Eastern Greenbrier-Western Greenbrier- 338 PM EDT Mon Jul 2 2018 This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ003>006-019-020-VAZ022>024-032>035-043>046-058-059-031945- Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Roanoke-Botetourt- Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania- Campbell-Appomattox-Halifax-Charlotte- 338 PM EDT Mon Jul 2 2018 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heat index values from 100 to 104 degrees are expected again Tuesday afternoon. A Heat Advisory for Tuesday may be needed for portions of this area if forecast heat indices were to reach 105 degrees. Otherwise, the probability for widespread hazardous weather through the period is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ047-031945- Buckingham- 338 PM EDT Mon Jul 2 2018 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT TUESDAY... This Hazardous Weather Outlook is for central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 2, 3:47 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
347 PM EDT MON JUL 2 2018
VAZ007-009-022045-
Tazewell-Smyth-
347 PM EDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT
SMYTH AND SOUTHWESTERN TAZEWELL COUNTIES...
Until 445 PM EDT
At 347 PM EDT, a strong thunderstorm was located over Adwolf, moving
north at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Marion...
Saltville...
Chilhowie...
Nebo...
and Adwolf.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3702 8145 3698 8140 3672 8147 3670 8155
3670 8154 3669 8153 3668 8165 3679 8170
3687 8178 3696 8179 3696 8178 3697 8179
3701 8179
TIME...MOT...LOC 1947Z 180DEG 9KT 3678 8164
KKSpecial weather statement, Jul 2, 3:51 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
351 PM EDT MON JUL 2 2018
VAZ018-019-023-022045-
Botetourt-Craig-Alleghany-
351 PM EDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL ALLEGHANY COUNTY
IN WEST CENTRAL VIRGINIA... NORTHEASTERN CRAIG COUNTY IN
SOUTHWESTERN VIRGINIA AND WEST CENTRAL BOTETOURT COUNTIES IN WEST
CENTRAL VIRGINIA...
Until 445 PM EDT
At 350 PM EDT, a strong thunderstorm was located near New Castle,
moving north at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
New Castle...
and Oriskany.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3766 8003 3765 8002 3765 7989 3743 7999
3742 8011 3766 8016
TIME...MOT...LOC 1950Z 180DEG 9KT 3751 8003
KKSpecial weather statement, Jul 2, 4:02 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
402 PM EDT MON JUL 2 2018
VAZ010-011-WVZ042-022100-
Giles-Bland-Mercer-
402 PM EDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN
GILES...NORTHEASTERN BLAND AND SOUTHEASTERN MERCER COUNTIES...
Until 500 PM EDT
At 402 PM EDT, a strong thunderstorm was located near Mechanicsburg,
moving north at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Pearisburg...
Narrows...
Oakvale...
Mechanicsburg...
and Willowton.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3736 8108 3735 8071 3714 8086 3712 8090
3712 8102
TIME...MOT...LOC 2002Z 180DEG 9KT 3719 8094
KKSpecial weather statement, Jul 2, 4:49 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
449 PM EDT MON JUL 2 2018
VAZ014-017-022145-
Floyd-Montgomery-
449 PM EDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FLOYD AND SOUTH CENTRAL
MONTGOMERY COUNTIES...
Until 545 PM EDT
At 449 PM EDT, a strong thunderstorm was located near Pilot, moving
north at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Christiansburg...
Pilot...
and Alum Ridge.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3714 8051 3716 8051 3718 8030 3694 8037
3693 8047
TIME...MOT...LOC 2049Z 176DEG 9KT 3701 8044
KKSpecial weather statement, Jul 2, 4:59 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
459 PM EDT MON JUL 2 2018
NCZ019-022200-
Wilkes-
459 PM EDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WILKES COUNTY...
Until 600 PM EDT
At 459 PM EDT, a strong thunderstorm was located near Boomer, moving
north at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Wilkesboro...
Boomer...
Wilbar...
Wilkesboro Reservoir...
and Buck.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3604 8138 3604 8139 3605 8139 3606 8140
3620 8146 3624 8148 3626 8146 3626 8144
3628 8116 3604 8120 3603 8127 3600 8132
TIME...MOT...LOC 2059Z 176DEG 9KT 3603 8131
KKSpecial weather statement, Jul 2, 5:05 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
505 PM EDT MON JUL 2 2018
VAZ007-010-WVZ042-022200-
Tazewell-Bland-Mercer-
505 PM EDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TAZEWELL...CENTRAL
BLAND AND SOUTHWESTERN MERCER COUNTIES...
Until 600 PM EDT
At 504 PM EDT, a strong thunderstorm was located near Gratton, moving
north at 10 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Bluefield...
Princeton...
Burkes Garden...
Pocahontas...
and Bramwell.
This includes The following Location Mercer County Airport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3725 8151 3726 8150 3725 8148 3727 8145
3727 8142 3731 8140 3732 8137 3739 8133
3739 8101 3707 8123 3707 8147 3723 8151
TIME...MOT...LOC 2104Z 176DEG 9KT 3716 8137
KKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:15 PM EDT | Special Weather Statement | RNK | Summers | 60 min |
| Jul 2, 9:11 AM EDT | Heat Advisory | RNK | Buckingham | 11 hr |
| Jul 2, 12:45 PM EDT | Special Weather Statement | RNK | City of Galax | 30 min |
| Jul 2, 1:13 PM EDT | Special Weather Statement | RNK | Floyd | 47 min |
| Jul 2, 2:14 PM EDT | Special Weather Statement | RNK | Pulaski | 61 min |
| Jul 2, 2:45 PM EDT | Heat Advisory | RNK | Buckingham | 29 hr |
| Jul 2, 2:52 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 53 min |
| Jul 2, 3:42 PM EDT | Areal Flood Advisory | RNK | Botetourt, Roanoke, City of Roanoke, City of Salem | 3 hr |
| Jul 2, 3:47 PM EDT | Special Weather Statement | RNK | Smyth | 58 min |
| Jul 2, 3:51 PM EDT | Special Weather Statement | RNK | Craig | 54 min |
| Jul 2, 4:02 PM EDT | Special Weather Statement | RNK | Giles | 58 min |
| Jul 2, 4:49 PM EDT | Special Weather Statement | RNK | Montgomery | 56 min |
| Jul 2, 5:05 PM EDT | Special Weather Statement | RNK | Bland | 55 min |
| Jul 2, 5:54 PM EDT | Special Weather Statement | RNK | Floyd, Montgomery | 66 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2018Severe Thunderstorm Warnings in West Virginia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.